Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 8, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 6, 2005, 4:13 PM CDT for Marinette County, Wisconsin. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2005, 4:13 PM CDT (21:13 UTC)
- Expired
- May 6, 2005, 4:48 PM CDT
- In force
- 35 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 74 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1679 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 062114 SVRGRB WIC075-062200- /O.NEW.KGRB.SV.W.0008.050506T2113Z-050506T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 413 PM CDT FRI MAY 6 2005 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MARINETTE COUNTY IN NORTHEAST WISCONSIN * UNTIL 500 PM CDT * AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND POSSIBLY VERY GUSTY WINDS. THIS STORM WAS LOCATED NEAR HARMONY...OR ABOUT 12 MILES WEST OF MARINETTE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PESHTIGO BY 425 PM CDT MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM LAT...LON 4523 8790 4505 8797 4498 8768 4514 8760 $$ HELMAN
2 follow-up statements
000 WWUS53 KGRB 062133 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 433 PM CDT FRI MAY 6 2005 WIC075-062200- /O.CON.KGRB.SV.W.0008.000000T0000Z-050506T2200Z/ MARINETTE WI- 433 PM CDT FRI MAY 6 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 500 PM CDT FOR SOUTHERN MARINETTE COUNTY... AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND GUSTY WINDS. THIS STORM WAS LOCATED NEAR PESHTIGO...OR ABOUT 6 MILES SOUTHWEST OF MARINETTE...MOVING SOUTHEAST AT 20 MPH. LAT...LON 4523 8790 4505 8797 4498 8768 4514 8760 $$ TH
000 WWUS53 KGRB 062148 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 447 PM CDT FRI MAY 6 2005 WIC075-062157- /O.CAN.KGRB.SV.W.0008.000000T0000Z-050506T2200Z/ MARINETTE WI- 447 PM CDT FRI MAY 6 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MARINETTE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM HAS WEAKENED AND MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4523 8790 4505 8797 4498 8768 4514 8760 $$ TH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 6, 2:30 PM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 6, 2:30 PM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 230 PM CDT FRI MAY 6 2005 .SHORT TERM...TONIGHT. DRY HIGH PRESSURE SYSTEM BUILDS INTO TONIGHT TO BRING CLEAR SKIES AND COOL TEMPERATURES. UNDERCUT LOWS TONIGHT JUST A BID. .LONG TERM...SATURDAY THROUGH NEXT FRIDAY. ACTIVE WEATHER PATTERN MUCH OF THE PERIOD. BEGINNING ON SATURDAY...HIGH PRESSURE WILL SLIDE EAST OF WISCONSIN DURING THE DAY. ANOTHER VERY DRY DAY IS IN STORE WITH AFTERNOON RELATIVE HUMIDITY VALUES FALLING TO NEAR 30 PERCENT. THIS SEEMS REASONABLE WITH WHAT IS HAPPENING ACROSS CENTRAL AND NORTHERN MINNESOTA THIS AFTERNOON. ATTENTION FOR THE REMAINDER OF THE PERIOD WILL FOCUS ON CHANCES FOR CONVECTION. FIRST ROUND OF ACTIVITY WILL BEGIN LATER SATURDAY NIGHT AS WARM FRONT PUSHES TOWARDS WISCONSIN. WARM ADVECTION PRECIPITION WILL BREAK OUT AS 850MB JET INCREASE TO 40 KNOTS. THE WARM FRONT IS EXPECTED TO PUSH INTO NORTHERN WISCONSIN ON SUNDAY...ALLOWING FOR WARMER AIR TO MOVE INTO THE REGION...ALTHOUGH SOUTHEAST COMPONENT WILL TEMPER THE WARM UP ALONG THE LAKESHORE. TEMPERATURES SHOULD WARM INTO THE 70S OVER THE SOUTHERN PORTION OF THE FORECAST AREA. AIR MASS WILL BE UNSTABLE... SO WILL CONTINUE CHANCE POPS SUNDAY AND SUNDAY NIGHT. FRONTAL BOUNDARY MEANDERS ACROSS NORTHERN WISCONSIN ON MONDAY...BEFORE BEING SLOWLY SINKING SOUTHWARD MONDAY NIGHT INTO TUESDAY. INCREASED RAIN CHANCES TO LIKELY CATEGORY MONDAY AFTERNOON AND MONDAY EVENING WITH FRONT. ETA/GFS SHOW DIFFERENT DEGREES ON HOW UNSTABLE THE AIR MASS WILL BE...BUT IF WE DO GET ANY SUN MONDAY AFTERNOON...SOME OF THE STORMS COULD BE STRONG. CURRENT THINKING IS THERE WILL BE TOO MANY CLOUDS AROUND. HIGH PRESSURE BUILDS INTO THE REGION ON WEDNESDAY...BRINGING A DRY DAY TO THE AREA. STRONG WARM FRONT DEPICTED BY GFS/ECMWF IS EXPECTED TO PUSH NORTH TOWARDS WISCONSIN WEDNESDAY NIGHT AND THURSDAY. DID UP RAIN CHANCES FOR THIS TIME PERIOD OVER THE SOUTHERN PORTION OF THE FORECAST AREA. THE GFS/ECMWF DIFFER ON PLACEMENT OF THE WARM FRONT THURSDAY AFTERNOON...WHICH WILL HAVE A SIGNIFICANT IMPACT ON HIGH TEMPERATURES. THIS WAS SEEN ON THE MEX ENSEMBLE GUIDANCE...WHICH HAD A 12 DEGREE SPREAD FOR HIGH TEMPERATURES ON THURSDAY. LEANED TOWARD THE COLDER OPERATION MEX GUIDANCE FOR HIGHS...BUT NOT QUIET AS COLD AS THE OPERATIONAL MEX GUIDANCE WAS LOWEST OF THE MEMBERS. WENT A FEW DEGREES COLDER FOR HIGHS FRIDAY BASED ON 850MB TEMPERATURES. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && ECKBERG/TDH WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 6, 6:00 AM CDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 600 AM CDT FRI MAY 6 2005 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 600 AM CDT FRI MAY 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT. A FRONTAL BOUNDARY WILL MOVE THROUGH WISCONSIN TODAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE OVER THE AREA THIS MORNING. THE FRONT IS EXPECTED TO MOVE INTO SOUTHERN WISCONSIN THIS AFTERNOON ENDING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE FRONT WILL PUSH BACK NORTH AS A WARM FRONT WITH A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY NIGHT. A LOW WILL MOVE THROUGH THE STATE AND TAKE THE FRONT EAST OF THE AREA ON TUESDAY. AT THIS TIME...IT APPEARS THE STRONGEST STORMS WILL BE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR FRIDAY. KURIMSKI/KALLAS WEATHER.GOV/GREENBAY
In the hours before
Local storm report, May 6, 3:32 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
332 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 5 N OSHKOSH 44.08N 88.55W
05/06/2005 0.88 INCH WINNEBAGO WI LAW ENFORCEMENT
&&Local storm report, May 6, 3:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
338 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL BUTTE DES MORTS 44.09N 88.65W
05/06/2005 0.88 INCH WINNEBAGO WI POST OFFICE
&&Local storm report, May 6, 3:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREEN BAY WI
338 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL BUTTE DES MORTS 44.09N 88.65W
05/06/2005 0.88 INCH WINNEBAGO WI POST OFFICE
&&
CORRECTED TIME OF REPORT. THIS REPORT WAS WITH THE SECOND (WESTERN)
THUNDERSTORM.
JKLLocal storm report, May 6, 3:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
351 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL OSHKOSH 44.01N 88.55W
05/06/2005 0.50 INCH WINNEBAGO WI NWS EMPLOYEE
&&
SACLocal storm report, May 6, 4:03 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
403 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0357 PM HAIL 1 SW WINNEBAGO 44.05N 88.52W
05/06/2005 0.75 INCH WINNEBAGO WI POST OFFICE
&&Local storm report, May 6, 4:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
408 PM CDT FRI MAY 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HAIL OSHKOSH 44.01N 88.55W
05/06/2005 0.88 INCH WINNEBAGO WI TRAINED SPOTTER
HAIL COVERING THE GROUND WITH GUSTY WINDS.
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 2:44 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 63 min |
| May 6, 3:30 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 45 min |
| May 6, 3:50 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 55 min |
| May 6, 4:11 PM CDT | Tornado Warning | GRB | Calumet, Winnebago | 31 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.